Please login or register.

Login with username, password and session length
Advanced search  

News:

Menopause Matters magazine ISSUE 54 out now. (December 2018)

twitter facebook instagram blogger

Author Topic: Advice Please Ladies  (Read 186 times)

Kathleen

  • Member
  • *
  • Posts: 2396
Advice Please Ladies
« on: January 14, 2019, 01:06:26 PM »

Hello ladies.

I was wondering if I could pick your brains?

I am post meno and was using 3 pumps of Oestrogel and Utrogestan vaginally. Recently I reduced the Utrogestan and  had a withdrawal bleed which turned out to be quite heavy, much like the heavy periods I used to get!  I'm reluctant to experience that again this month so I have carried on with the Utrogestan and  now on day 23 but I've had tender breasts and spotting. I've also continued with my flushes.

Any insights ladies? I appear to have both high and low Oestrogen! Should I stop the Utrogestan and have a proper bleed or carry on and hope it settles?

Any comments would be gratefully received as always.

Many thanks and take care everyone.

K.
Logged

Ladybt28

  • Member
  • *
  • Posts: 379
Re: Advice Please Ladies
« Reply #1 on: January 14, 2019, 06:00:12 PM »

Hi Kathleen,
I am on 4 pumps of oestrogel and when I started on 2 I had sore breasts as well. After I had increased it, it went away.  I am supposed to use 12 days on Utrogestan and bleed but I have dropped it to 10 day and I often increase my days for the gel by 7.
My periods last 4 days min and they are pretty heavy for 3 of them just like before meno.

What kind of regime are you supposed to be on - is it a cycle with a bleed or are you supposed to be doing your utrogestan continuously?
Logged

Kathleen

  • Member
  • *
  • Posts: 2396
Re: Advice Please Ladies
« Reply #2 on: January 14, 2019, 07:17:07 PM »

Hello Ladybt28.

Thank you so much for your response.

I stared this regime about 6 months ago using 2 pumps of gel and Utrogestan vaginally every night as prescribed by my consultant. She then suggested 3 pumps and when this still wasn't cutting it we agreed I could try a long cycle to see if I was progesterone intolerant. I used Utrogestan for 12 days in October and had a reasonable withdrawal bleed but in November the bleed was much heavier. Athough not a problem in itself I have a diagnosis of Ulcerative Colitis which means my iron stores are often very low and I worry about losing so much blood. The irony is that I thought I could avoid a bleed in December by once again using the Utrogestan continously but now I'm spotting. Ironic huh! I suppose I have fiddled around with dosage too much but it's so frustrating to be going three steps forwards and two steps  backwards all the time plus my flushes have never left me which is very annoying ( you'd think HRT could manage that much at least ).

Perhaps I also need to try 4 pumps and expect a period like bleed every month. I will certainly mention this to the consultant when I see her.

Thanks again for your comments, your story has been very helpful.

Wishing you well.

K.
Logged

NaturalMystic

  • Member
  • *
  • Posts: 109
Re: Advice Please Ladies
« Reply #3 on: January 14, 2019, 07:39:34 PM »

Hi Kathleen,
I am on 4 pumps of oestrogel and when I started on 2 I had sore breasts as well. After I had increased it, it went away.  I am supposed to use 12 days on Utrogestan and bleed but I have dropped it to 10 day and I often increase my days for the gel by 7.
My periods last 4 days min and they are pretty heavy for 3 of them just like before meno.

What kind of regime are you supposed to be on - is it a cycle with a bleed or are you supposed to be doing your utrogestan continuously?
The opposite for me.  My boobs were so painful when I went up to 4 pumps.  Back down to 2 and all fine
Logged
Hanging on to my sanity, and sense of humour

Hurdity

  • Member
  • *
  • Posts: 10162
Re: Advice Please Ladies
« Reply #4 on: January 14, 2019, 07:57:27 PM »

Hi Kathleen

Sorry to hear it's still not working for you. Yes you have been messing around with the dosage! Could you say exactly how you took the oestrogen and progesterone? ie did you start the continuous Utro on Day 1 of the bleed or what?

The thing is the longer you left it to start the continuous Utro without prog - then the more likely the lining would have started building up and then it's like starting again on continuous combined - so random spotting and bleeding  is to be expected as the body settles down again. Also if all the lining hadn't been shed this may also have cause random spotting.

How long a cycle are you on?

I wouldn't have thought 4 pumps at your age should be necessary and if a consultant is suggesting this then maybe you are not absorbing it? In your position even though blood tests are very unreliable, and because you are still getting hot flushes (on the oestrogen only parts of the cycle or only on the prog parts or all the time?) - I would ask for blood tests because it could be that you are not absorbing the oestrogen well - although the heavy bleeding also suggests otherwise.

Have you had a hysteroscopy ever or recently just to check on whether you have fibroids or polyps?

Those of us who do long cycle play around with them a lot - to make sure we avoid bleeding or prog withdrawal at times we don't want them =- so for example my cycles can be as short as 5 weeks or as long as 8 weeks ( less often the latter) and I often work out my calendar of prog and bleeding about 6 months in advance and plan it even down to the day I start (the prog) - so I know when to expect withdrawal and when the heaviest bit of the bleed is going to be.

Of course - you are still experimenting and the most important thing is to arrive at a dose that eliminate fkushes and sweats - that for me would be the minimum goal for any woman on HRT!

Hpoe this helps and pm me if you want to chat about any of the cycle stuff - (although I don't get pm notifications by e-mail any more...)

Hurdity x
Logged

Conolly

  • Member
  • *
  • Posts: 521
Re: Advice Please Ladies
« Reply #5 on: January 14, 2019, 08:00:01 PM »

Hello Kathleen,

Maybe you should try the full stuff, ie 4 Oestrogel pumps + Utrogestan 100 mg continually and a blob of Testosterone. If in 3 months you don't feel a decrease in hot flushes you could try another HRT, such as Evorel conti patches, Estradot + Utro or Tibolone? Tweaking seems to lead to unscheduled bleeding/spotting which must be really upsetting.

Hello NaturalMystic,

I guess your reaction to oestrogen is more common than the opposite. Besins Healthcare produces a progesterone gel Progestogel/Premastan for pre-menstrual breast pain and tenderness but, paradoxically, one of the side effects can be breast tenderness!

Conolly x
Logged